U.S. doctors online nowAsk doctors free
Laurel, MD
A 37-year-old female asked:

Taking liquid zoloft (sertraline) for two weeks w/buspar, still feel loss of appetite and losing some wght. anxiety is not as bad. is no appetite normal?

2 doctor answers6 doctors weighed in
Dr. Pamela Pappas
Psychiatry 42 years experience
No appetite: No, it's more normal to have some appetite. You and your doctor may need to increase your zoloft (sertraline) dose, since loss of appetite can be part of depression. Zoloft (sertraline) also requires at least 4-6 weeks therapeutic dosing for effectiveness. Work with your doctor on this, and please consider adding psychotherapy also.
Dr. Austina Cho
Psychiatry 26 years experience
No.: Having no appetite is not normal. Depression and anxiety cause cause poor appetite and weight loss, but there are other causes as well. You should be evaluated by your doctor for a full evaluation including a physical.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 2, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.